MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE
Model Number DLA23
Medical Device Problem Codes Gradient Increase (1270); Material Deformation (2976)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not available.
 
Event or Problem Description
On (b)(6) 2014 a patient received a mitroflow dla23.On (b)(6) 2019 the patient had a re-operation due to severe ai.The mitroflow was determined on inter-op tee to have sever ai and a mean gradient of 20mmhg.The operation went forward with the mitroflow being removed and a perceval, pvs21 (sn: (b)(4)) being implanted.The operation went smoothly with a mean gradient across the valve of 5mmhg at the end of the case.The physician noted the cause of the failure was not calcification but a torn leaflet near one of the posts.The location of the tear relative to the patients anatomy is unknown.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla23, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla23 mitroflow aortic pericardial heart valve at the time of manufacture and release.Because the device was not available for return and analysis no further investigations can be performed at this time.Structural valve deterioration (svd) is a known inherent risk of failure for biological valve implants.However, the root cause of the reported svd cannot be determined at this time.

Brand Name
MITROFLOW DLA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key8434219
Report Number3004478276-2019-00137
Device Sequence Number1062341
Product Code LWR
UDI-Device Identifier00896208000177
UDI-Public(01)00896208000177(240)DLA23(17)190131
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberDLA23
Device Catalogue NumberDLA23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR